MAUDE Adverse Event Report: SEE H.10 CASH 14 CERE 4MMX8.0CM; NEUROVASCULAR EMBOLIZATION DEVICE

SEE H.10 CASH 14 CERE 4MMX8.0CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CRC14040830
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been returned.If the device returns, a device investigation will be performed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization procedure to treat an intracranial aneurysm, the cashmere 14 cerecyte coil 4mm x 8cm coil (crc14040830 / s11017) could not be detached.The coil was used with the enpower detachment control box with enpower connecting cable; the same dcb and connecting cable were used to detach subsequent coils in the procedure.It was confirmed that a pre-deployment electrical check was performed on the detachment control box.The low battery light was not seen, and the system ready light illuminated.All the connections were properly fitted without the application of excessive force.The coil was successfully removed from the patient still attached to the delivery system; the coil was not stretched when it was removed.Another coil was used to complete the procedure.No significant clinical delay was associated with the issue.There was no report of patient injury or adverse event associated with the reported event.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigation finding of the returned device.[conclusion]: the healthcare professional reported that during the coil embolization procedure to treat an intracranial aneurysm, the cashmere 14 cerecyte coil 4mm x 8cm coil (crc14040830 / s11017) could not be detached.The coil was used with the enpower detachment control box with enpower connecting cable; the same dcb and connecting cable were used to detach subsequent coils in the procedure.It was confirmed that a pre-deployment electrical check was performed on the detachment control box.The low battery light was not seen, and the system ready light illuminated.All the connections were properly fitted without the application of excessive force.The coil was successfully removed from the patient still attached to the delivery system; the coil was not stretched when it was removed.Another coil was used to complete the procedure.No significant clinical delay was associated with the issue.There was no report of patient injury or adverse event associated with the reported event.The cashmere 14 cerecyte coil was returned for evaluation and testing.The investigational finding is documented below.Investigation summary: the complaint product was received, and the label was checked and confirmed to match with the complaint information.The device was returned with the embolic coil detached from the device positioning unit (dpu); the embolic coil was not returned with the device for analysis.The device was returned with the resheathing tool advanced to the green introducer.The dpu core wire was observed to be kinked at approximately 99 cm from the proximal end of the device.The device was then inspected under a microscope.The distal outer sheath was observed to have not been softened, indicating that the detachment process was not initiated and that the embolic coil was removed mechanically from the dpu.The v-notch of the resheathing tool was seen undamaged.The device was connected to multimeter 70042-04d and its resistance was measured to be 51.9 ¿ (ohms), which is within specification of 48.5-56.0 ¿.The device was then connected to a lab enpower detachment control box (dcb) c38341.The power was turned on and the system ready light steadily illuminated.A review of manufacturing documentation associated with this lot s11017 presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Investigation conclusion: the reported issue that the 4mm x 8cm cashmere 14 cerecyte coil could not be detached during the coil embolization procedure was not confirmed.The embolic coil was not attached nor returned with the device.As a result, the detachment functional test could not be performed.The distal outer sheath had not been softened, the resistance heating (rh) coil had not been heated indicating that the embolic coil was mechanically detached, likely from applied force.The resistance of the device was within specification and the system ready light illuminated when the device was connected to a dcb.There is not enough information in the complaint description to determine the cause of failure during the procedure.The connecting cable and dcb used in the procedure were not returned for analysis.Without these items, a full failure analysis cannot be completed.100% of devices are inspected in-process for kinks at the dpu core wire and measured for resistance.It is unlikely that the device left manufacturing with the observed failures.Failure to detach is a known potential issue associated with the use of this device.The instruction for use (ifu) contains several precautions related to this issue and includes instructions for troubleshooting the situation should it be encountered during use.The reported issue in the complaint was not confirmed through functional analysis of the device as the device was returned without the embolic coil attached.The device resistance was measured and found to be within specification as indicated by the illumination of the system ready light when the device was connected to a dcb in the lab.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.The exact cause of the reported failure to detach could not be conclusively determined; a full failure analysis could not be performed due with the limited information provided in the complaint, and without the return of the connecting cable and dcb used during the procedure.It is possible that the circumstances of the procedure and/or the manipulation and interaction of the devices may have contributed to the reported issue.The kinked observed on the dpu core wire was likely related to the applied force.Devices undergo 100% in-process inspection for kinks at the dpu core wires; resistance is also measured.Thus, it is unlikely that the device left manufacturing with the observed kinked noted on the dpu core wire.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Product was received and is pending evaluation.The manufacturer will submit a supplemental report once evaluation is completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
CASH 14 CERE 4MMX8.0CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
SEE H.10
47709 fremont blvd
fremont CA 94538
MDR Report Key7922876
Report Number3008114965-2018-00737
Device Sequence Number16515156
Product Code HCG
UDI-Device Identifier00878528004486
UDI-Public00878528004486
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K072173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Catalogue NumberCRC14040830
Device Lot NumberS11017
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/24/2018
Initial Date Received by Manufacturer 09/12/2018
Supplement Date Received by Manufacturer10/24/2018
12/03/2018
Initial Report FDA Received Date10/01/2018
Supplement Report FDA Received Date11/09/2018
12/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1